Results 1 to 11 of 11
  1. #1
    C10
    C10 is offline Junior Member
    Join Date
    Dec 2004
    Location
    , CA, USA.
    Posts
    2

    Default Opiate Withdrawal Stomache Aches

    Hello,

    I have chronic pain and I was tired of being a slave to pills everyday. I reduced my Norco 10/325 down and have stopped taking them altogether. I feel pretty good (no shakes, vomiting, loose bowels, goose bumps, chills. etc., but I do have a bad time with my stomach either cramping or just not feeling well at all. I do feel real sluggish though and I have a slight headache that no OTC meds can help with. It's been about 14 days since I stopped completely. Does anyone know of any "home remedies or health food store remedies" to help me get completely over this rough time. I have read that it can take 6 months or longer to have your body return to feeling its "normal" self again. Please tell me that's not true.

    Any input is GREATLY appreciated, and I tried Clonidine patches. Great monetary investment with ZERO help. I was extremely disappointed in that medicine.

    Thanks to all who help.

  2. #2
    OCwoosan6 is offline Junior Member
    Join Date
    Dec 2004
    Location
    , CA, USA.
    Posts
    18

    Default

    otc: Immodium AD for cramps, and your body needs potassium (eat bananas)
    prescription: Tigan, Reglan, and compazine are normally used for stomach issues

    Hope some of this helps

    woo

  3. #3
    cpp
    cpp is offline Senior Member
    Join Date
    Oct 2004
    Location
    , California, .
    Posts
    1,036

    Default

    Hi
    I also get the stomach cramps really bad when I have w.d's. However, it usually only lasts about 6 days for me at the worst. Maybe there is something else going on with your tummy. Maybe the OC medicines are upset it, just a thought.
    congratulations on your 14 days without the meds. I am a fellow chronic painer, so I know where you are coming from. I wish you the best of luck
    Sarah

  4. #4
    C10
    C10 is offline Junior Member
    Join Date
    Dec 2004
    Location
    , CA, USA.
    Posts
    2

    Default

    Thanks for the replies. I should have stated that they really aren't cramps. It's more of an ache(Ya know where you can't find any comfortable position on the couch or in bed ar anything)and I think it's from my body "Jonesing" for some Hydro. Is there any help for that?

  5. #5
    cpp
    cpp is offline Senior Member
    Join Date
    Oct 2004
    Location
    , California, .
    Posts
    1,036

    Default

    Uuuuummmm, not that I know of. I think you need to stick it out. Then again, I could be wrong, I am not really in to all the alternative medicine things that some people are. The way I think is that I am trying to get off pills, so I dont want to put anymore pills into my body, NO MATTER WHAT. Also, those things like imodium and herbs never help me. So, I would try to stay away from irritant foods like milk and spicy things and I heard lettuce and greens are hard to digust, so maybe that might help.
    Good luck
    Sarah

  6. #6
    JohnnyBoy is offline Senior Member
    Join Date
    Aug 2004
    Location
    , , .
    Posts
    283

    Default

    Your stomach pains are caused by the lack of movement during your opiate intake, and it's restart afterwards. Everyones stomach is constantly moving inside, but when you take opes, it slows the movement down to a crawl, thus when you get off the opes, it's like a shock to the stomach when it starts moving again.

    You can get anti cramp pills from your doctor.

    It will eventually go away.

    Good luck
    Johnny

  7. #7
    how many times is offline Senior Member
    Join Date
    Nov 2004
    Location
    , NM, USA.
    Posts
    102

    Default

    Just a thought; By taking opiates you may have masked a problem with your stomach.Two weeks and still cramping is a bit of a stretch.A trip to the doc may be in order.Best of luck.Keep the faith.HMT

  8. #8
    girlinterupted is offline Senior Member
    Join Date
    Apr 2004
    Location
    San Fransico, CA, .
    Posts
    1,085

    Default

    As for a natural remedy.Mint tea is known to help with stomach problems.The best is to buy the actual mint leaves fresh and brew them right away.I have used this and it really did help me.it is also very calming.
    I also agree with seeing a doc.It would be best to make sure all is well with you.

    "work like you don't need money, love like you've never been hurt, and, dance like no one's watching."

    Namaste'

  9. #9
    Bup4pain is offline Senior Member
    Join Date
    Nov 2003
    Location
    , New England, USA.
    Posts
    1,868

    Default

    Immodium is an opiate and will prolong any opiate withdrawal. (some people even use it to taper with, a bad choice IMHO)

    BENTYL (dicyclomine) is a much better choice for cramps and is NOT an opiate. It is not abusable and most MDs (or get from the internet) will write a scrip for it.

    Stick it out! Good luck.

  10. #10
    CHARLIE is offline Junior Member
    Join Date
    Feb 2005
    Location
    , MA, USA.
    Posts
    23

    Default

    chronic pain here also i just stopped using oxycontin and hydro im on suboxone and feel good but have heard bad things about stopping that too as far as the stomach that happens to me also for months and im not sure if its wds or from surgery when they took all that stuff out then just stuffed it back in there ya know hard to tell but after a few months it did get a little better that was the last time i kicked we will see what happens this time

  11. #11
    takingtheorangepill is offline Senior Member
    Join Date
    May 2004
    Posts
    523

    Default

    How is your appetitite? Have you been eating?
    If you have not been eating, I wonder if smoking a little pot would help you get hungry enough to get some food in your stomach?
    -just a suggestion, because I don't know what would happen once the food gets there?????
    What about tagement or pepcid ac--or even alka-seltzer-have you tried any of that yet?
    Are you taking anything with asprin in it?---Asprin says on the label that it can cause constipation--and it is known to hurt the stomach, also aleeve can really hurt the stomach.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.